Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Sacramento, CA
NWS Sacramento, CA issued this special weather statement at Apr 13, 2017, 12:08 PM PDT for El Dorado County, California. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2017, 12:08 PM PDT (19:08 UTC)
- Expired
- Apr 13, 2017, 1:00 PM PDT
- In force
- 52 min
- Issued by
- NWS Sacramento, CA
County El Dorado County, CA
The radar
The Sacramento radar (KDAX), 67 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735 WWUS86 KSTO 131908 SPSSTO Special Weather Statement National Weather Service Sacramento CA 1208 PM PDT THU APR 13 2017 CAZ017-067-132000- Southern Sacramento Valley CA-Motherlode CA- 1208 PM PDT THU APR 13 2017 ...SPECIAL WEATHER STATEMENT... At 1207 PM PDT, Doppler radar was tracking a strong thunderstorm over Shingle Springs, or near Cameron Park, moving northeast at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Placerville, Cameron Park, El Dorado Hills, Coloma, Rescue, Smithflat, Latrobe, Shingle Springs, Lotus, Somerset, Clarksville and Diamond Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3852 12102 3867 12109 3887 12090 3862 12059 TIME...MOT...LOC 1907Z 238DEG 29KT 3863 12093 $$ cs
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this special weather statement went out at Apr 13, 11:10 AM PDT, 58 minutes earlier.
Area forecast discussion, Apr 13, 11:10 AM PDT, 58 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1110 AM PDT Thu Apr 13 2017 Updated aviation discussion .SYNOPSIS... Pacific storm moves through today with some breezy wind, valley rain and mountain snow. Threat of thunderstorms today with possible small hail. Drier weather Friday and Saturday, then additional storms expected Sunday into next week. && .DISCUSSION... An upper level trough with a surface cold front is pushing through the area. Caltrans has reported 4 inches of snow between 9 am and 2 am at their Kingvale station at 6100 feet. Webcams show I80 snow covered from there up to Donner Pass. Blue Canyon at 3 am had rain and was 35 F, so the snow level is likely around 5500 feet. A Winter Weather Advisory remains in effect until 8 pm this evening. There may be a brief mid morning lull in snow intensity between the departing cold front and convective showers developing late in the morning and continuing through the afternoon into the early evening. These showers could be locally heavy, and if over highways could cause further travel problems with brief bursts of heavy snow. These could also locally lower snow levels below 4000 feet and possibly below 3500 feet. Convective development behind the cold front could bring heavier showers and thunderstorms starting as early as mid morning. The latest HRRR model run indicates these could start around the Sacramento to Marysville to Chico area by late morning, then across the Valley this afternoon. There could be a convergence area setting up around Redding, as well. Shear profiles more favorable in Northern and Central Sac Valley to support possible rotating storms, which could bring severe weather. Breezy southerly winds could gust to 20-25 mph this afternoon. Drier weather returns Friday and Saturday as upper level ridging moves over NorCal. Another upper low with a cold front spreads in Sunday from west to east. Precipitation amounts will generally be light, especially in the morning. A couple inches of snow are possible above 6000 feet late Sunday into early Monday. EK .EXTENDED DISCUSSION (Monday THROUGH Thursday) Northern California will remain under moist southwesterly flow on Monday, and likely continue to do so through at least the middle of next week. As such, periods of precipitation will be likely across most of the region, though the timing of individual shortwave troughs will likely remain uncertain for some time. As such, we've broad brushed the forecast with higher than climo chances of precipitation. Longer range models do hint at drier weather toward the end of next week. Dang && .AVIATION... Mainly VFR/MVFR conditions expected across Valley TAF sites today with occasional IFR in showers. Thunderstorms with small hail probable 20z through 03z in Valley and Sierra foothills with strong thunderstorms with weak tornadoes possible. Over the mountains, IFR/LIFR conditions will continue with snow levels lowering to 4000 ft. Winds will remain out of the south to west 5-15 kt with local gusts to 25 kt. JClapp && .STO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 8 PM PDT this evening for Western Plumas County/Lassen Park. Winter Weather Advisory until 8 PM PDT this evening for West Slope Northern Sierra Nevada. &&
In the hours before
Special weather statement, Apr 13, 10:43 AM PDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Sacramento CA 1043 AM PDT THU APR 13 2017 CAZ017>019-131845- Carquinez Strait and Delta CA-Northern San Joaquin Valley CA- Southern Sacramento Valley CA- 1043 AM PDT THU APR 13 2017 ...SPECIAL WEATHER STATEMENT... At 1042 AM PDT, Doppler radar was tracking strong thunderstorms along a line extending from near Sacramento to near West Point to near Paintersville. Movement was northeast at 15 mph. Small hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Sacramento, Elk Grove, Carmichael, Fair Oaks, Rancho Cordova, West Sacramento, Paintersville, Franklin, Laguna, Walnut Grove, La Riviera, Gold River, Laguna West-Lakeside, Vineyard, Rosemont, North Highlands, Bruceville, Mather Afb Cdp, Mather AFB and Florin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3861 12120 3814 12142 3827 12168 3871 12144 TIME...MOT...LOC 1742Z 226DEG 15KT 3860 12141 3843 12152 3831 12161 cs
Special weather statement, Apr 13, 11:14 AM PDT, 54 minutes before
Special Weather Statement National Weather Service Sacramento CA 1114 AM PDT THU APR 13 2017 CAZ016-066-067-131900- Northeast Foothills/Sacramento Valley CA-Motherlode CA- Central Sacramento Valley CA- 1114 AM PDT THU APR 13 2017 ...SPECIAL WEATHER STATEMENT... At 1114 AM PDT, Doppler radar was tracking a strong thunderstorm near Browns Valley, or 12 miles southeast of Palermo, moving northeast at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Bangor, Browns Valley, Hammonton, Stanfield Hill, Sweetland, Oregon House, Dobbins, Timbuctoo, Frenchtown, Iowa City, Challenge-Brownsville and Loma Rica. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3914 12140 3928 12155 3949 12135 3936 12108 TIME...MOT...LOC 1814Z 212DEG 15KT 3929 12140 cs
Special weather statement, Apr 13, 12:08 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Sacramento CA 1208 PM PDT THU APR 13 2017 CAZ017-067-132000- Southern Sacramento Valley CA-Motherlode CA- 1208 PM PDT THU APR 13 2017 ...SPECIAL WEATHER STATEMENT... At 1207 PM PDT, Doppler radar was tracking a strong thunderstorm over Shingle Springs, or near Cameron Park, moving northeast at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Placerville, Cameron Park, El Dorado Hills, Coloma, Rescue, Smithflat, Latrobe, Shingle Springs, Lotus, Somerset, Clarksville and Diamond Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3852 12102 3867 12109 3887 12090 3862 12059 TIME...MOT...LOC 1907Z 238DEG 29KT 3863 12093 cs
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 10:43 AM PDT | Special Weather Statement | STO | Sacramento | 62 min |
| Apr 13, 11:14 AM PDT | Special Weather Statement | STO | Yuba | 46 min |
| Apr 13, 12:19 PM PDT | Special Weather Statement | STO | Calaveras | 41 min |
| Apr 13, 12:53 PM PDT | Special Weather Statement | STO | Sacramento | 52 min |
| Apr 13, 1:31 PM PDT | Special Weather Statement | STO | Sutter | 44 min |
| Apr 13, 1:47 PM PDT | Special Weather Statement | STO | Glenn | 43 min |
| Apr 13, 2:02 PM PDT | Special Weather Statement | STO | Calaveras | 43 min |
| Apr 13, 2:19 PM PDT | Special Weather Statement | STO | Shasta | 41 min |
| Apr 13, 2:45 PM PDT | Special Weather Statement | STO | Yuba | 30 min |
| Apr 13, 2:48 PM PDT | Special Weather Statement | STO | Butte | 42 min |
| Apr 13, 2:51 PM PDT | Severe Thunderstorm Warning | STO | Nevada, Yuba | 24 min |
| Apr 13, 3:11 PM PDT | Tornado Warning | STO | Nevada, Yuba | 49 min |
| Apr 13, 3:33 PM PDT | Special Weather Statement | STO | Placer | 42 min |
| Apr 13, 3:40 PM PDT | Special Weather Statement | STO | Butte | 35 min |
| Apr 13, 4:53 PM PDT | Special Weather Statement | STO | Butte | 37 min |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.